Smooth linearization of commuting circle diffeomorphisms. (English) Zbl 1177.37045

It is shown that a finite number of commuting \(C^\infty\) circle diffeomorphisms with simultaneously Diophantine rotation numbers are smoothly (\(C^\infty\)) (and simultaneously) conjugated to rotations. This solves a problem raised by J. Moser [Math. Z. 205, No. 1, 105–121 (1990; Zbl 0689.58031)]. The same result holds in the real analytic category.


37E10 Dynamical systems involving maps of the circle
37J40 Perturbations of finite-dimensional Hamiltonian systems, normal forms, small divisors, KAM theory, Arnol’d diffusion
37E99 Low-dimensional dynamical systems


Zbl 0689.58031
Full Text: DOI arXiv Link


[1] V. I. Arnold, ”Small denominators. I. On the mapping of a circle into itself,” Izv. Akad. Nauk SSSR Ser. Mat., vol. 25, pp. 21-86, 1961.
[2] D. Damjanović and A. Katok, ”Local rigidity of actions of higher rank abelian groups and KAM method,” Electron. Res. Announc. A.M.S., vol. 10, pp. 142-154, 2004. · Zbl 1068.37015 · doi:10.1090/S1079-6762-04-00139-8
[3] B. Fayad, K. Khanin, and A. Teplinsky, Differentiability of the conjugation of commuting diffeomorphisms of the circle.
[4] J. Hawkins and K. Schmidt, ”On \(C^2\)-diffeomorphisms of the circle which are of type \({ III}_1\),” Invent. Math., vol. 66, iss. 3, pp. 511-518, 1982. · Zbl 0506.58019 · doi:10.1007/BF01389227
[5] M. Herman, ”Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations,” Inst. Hautes Études Sci. Publ. Math., iss. 49, pp. 5-233, 1979. · Zbl 0448.58019 · doi:10.1007/BF02684798
[6] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Cambridge: Cambridge Univ. Press, 1995. · Zbl 0878.58020
[7] Y. Katznelson and D. Ornstein, ”The differentiability of the conjugation of certain diffeomorphisms of the circle,” Ergodic Theory Dynam. Systems, vol. 9, iss. 4, pp. 643-680, 1989. · Zbl 0819.58033 · doi:10.1017/S0143385700005277
[8] Y. Katznelson and D. Ornstein, ”The absolute continuity of the conjugation of certain diffeomorphisms of the circle,” Ergodic Theory Dynam. Systems, vol. 9, iss. 4, pp. 681-690, 1989. · Zbl 0819.58033 · doi:10.1017/S0143385700005289
[9] K. M. Khanin and Y. G. Sinaui, ”A new proof of M. Herman’s theorem,” Comm. Math. Phys., vol. 112, iss. 1, pp. 89-101, 1987. · Zbl 0628.58021 · doi:10.1007/BF01217681
[10] K. M. Khanin and Y. G. Sinaui, ”Smoothness of conjugacies of diffeomorphisms of the circle with rotations,” Uspekhi Mat. Nauk, vol. 44, iss. 1(265), pp. 57-82, 247, 1989. · Zbl 0701.58053 · doi:10.1070/RM1989v044n01ABEH002008
[11] J. Moser, ”On commuting circle mappings and simultaneous Diophantine approximations,” Math. Z., vol. 205, iss. 1, pp. 105-121, 1990. · Zbl 0689.58031 · doi:10.1007/BF02571227
[12] J. -C. Yoccoz, ”Conjugaison différentiable des difféomorphismes du cercle dont le nombre de rotation vérifie une condition diophantienne,” Ann. Sci. École Norm. Sup., vol. 17, iss. 3, pp. 333-359, 1984. · Zbl 0595.57027
[13] J. Yoccoz, ”Analytic linearization of circle diffeomorphisms,” in Dynamical Systems and Small Divisors, New York: Springer-Verlag, 2002, pp. 125-173. · Zbl 1417.37153
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.